MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.A follow-up report will be generated upon completion of the investigation.
 
Event or Problem Description
As reported to customer relations: at the insertion of the catheter through the jugular vein, the guide became undone when pulled, resembling a spring.Another catheter from cook was used and the procedure ended without intercurrences.No part of the device was left in the patient.No adverse events have been reported at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, specifications and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6245600
Report Number1820334-2017-00009
Device Sequence Number803386
Product Code DQY
UDI-Device Identifier00827002029613
UDI-Public(01)00827002029613(17)190114(10)6522142
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-UTLM-701J-RSC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/16/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/12/2017
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR